MAUDE Adverse Event Report: RESPIRONICS, INC. PICO NASAL MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. PICO NASAL MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1104923
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Patient Problem/Medical Problem (2688)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware of an allegation of a reaction (redness, blisters, swollen eye) to a user's face while using the pico nasal mask for 3 weeks.This was reported to the user's physician as an "infection" by his daughter, who stated she is a nurse.The physician prescribed two different antibiotics for the user based on the information from the daughter, without examining the user.There was no report of serious or permanent injury, and no medical intervention required other than the prescribed antibiotics.The user remains at home using a different mask.It is unknown when the redness and/or infection began.It is unknown if the user washed the mask prior to use, and regularly after use, as recommended by the manufacturer.Although the reported event does not meet criteria as a serious or permanent injury, the manufacturer is filing this report voluntarily due to the user being prescribed antibiotics to alleviate symptoms.The manufacturer has requested return of the mask for investigation.Upon completion of the manufacturer's investigation, a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer has made numerous attempts to have the mask returned for investigation.No product has been received.This nasal mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single patient use in the home or multi-patient use in the hospital/institutional environment.The mask is to be used on patients >66 lbs/30 kg, for whom cpap or bi-level therapy has been prescribed.The user is warned to discontinue use and contact a healthcare professional if skin redness, irritation, or discomfort is experienced.The user is further warned not to overtighten the headgear straps, and to watch for signs of overtightening such as excessive redness, sores, or bulging skin around the edges of the mask.Based on the information available, the manufacturer concludes no further action is necessary.The part number has been corrected to reflect the most accurate information.

Brand Name
PICO NASAL MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge drive
murrysville PA 15668
MDR Report Key8772504
Report Number2518422-2019-01481
Device Sequence Number19343818
Product Code BZD
UDI-Device Identifier00606959037618
UDI-Public00606959037618
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K121631
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1104923
Device Catalogue Number1104923
Device Lot Number181016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight100